MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570360
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).According to the complainant, the stent remains implanted but the delivery system will be available for return.However, the device has not been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on january 15, 2021 that a wallflex biliary rx fully covered rmv stent was implanted in the common bile duct to treat a pancreatic cancer during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was tight due to a pancreatic mass and was dilated with a 4x4 hurricane balloon prior to stent placement.According to the complainant, during the procedure, the stent deployed prematurely inside the patient and the stent did not bridge the ampulla.Reportedly, the physician felt comfortable leaving the stent implanted.Another wallflex biliary stent was placed stent-in-stent to bridge the ampulla and the procedure was completed.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(4) 2021 that a wallflex biliary rx fully covered rmv stent was implanted in the common bile duct to treat a pancreatic cancer during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(4) 2021.Reportedly, the patient's anatomy was tight due to a pancreatic mass and was dilated with a 4x4 hurricane balloon prior to stent placement.According to the complainant, during the procedure, the stent deployed prematurely inside the patient and the stent did not bridge the ampulla.Reportedly, the physician felt comfortable leaving the stent implanted.Another wallflex biliary stent was placed stent-in-stent to bridge the ampulla and the procedure was completed.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a150103 captures the reportable event of stent prematurely deployed.Block h10: a wallflex biliary rx delivery system was received for analysis; the stent was not returned.Visual examination of the returned device found the outer blue sheath was kinked, approximately 46 cm from the tip of the delivery system.The clear sheath was accordioned and the outer sheath was stretched out in the guidewire access sleeve (gas) section.The gas ramp was returned lifted.No other issues were noted to the delivery system.The damages noted to the returned device were most likely due to procedural and anatomical factors encountered during the procedure.It may be that the techniques used the by the user during insertion of the device through the scope, or the patient's tortuous anatomy, limited the performance of the device and contributed to the sheath kinked, damaged and accordioned.However, the reported event of stent prematurely deploy could not be confirmed as the stent was not returned.Additionally, this event occured during the procedure and it is not possible to replicate the functional failure during device analysis.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11279404
Report Number3005099803-2021-00367
Device Sequence Number2688429
Product Code PNB
UDI-Device Identifier08714729953173
UDI-Public08714729953173
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
DEN150040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2022
Device Model NumberM00570360
Device Catalogue Number7036
Device Lot Number0025502172
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer02/22/2021
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1